MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48770410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that fixation pin for the plate broke at the distal end during screwing in.The distal end stayed into the patient.The round head part of the screw broke apart.New screw was implanted.Surgical delay of 30min is reported.No adverse consequences is reported.
 
Additional Manufacturer Narrative
One fixation pin was reported to have broken in the threaded area while attempting to thread the pin in the patient's bone.The device was returned for revaluation, manufacturing history was reviewed and no anomalies were found.Material analysis was performed and the submitted fixation pin was found to have fractured in a mode of torsional ductile overload.The elemental constitution was as specified on the drawing.No material or manufacturing defects were found.The sales representative reported that the patient had hard bone quality which is the likely cause of the tip fracture.
 
Event or Problem Description
It is reported that fixation pin for the plate broke at the distal end during screwing in.The distal end stayed into the patient.The round head part of the screw broke apart.New screw was implanted.Surgical delay of 30 min is reported.No adverse consequences is reported.

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7483034
Report Number0009617544-2018-00102
Device Sequence Number2053426
Product Code LXH
UDI-Device Identifier07613327273038
UDI-Public(01)07613327273038
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48770410
Device Catalogue Number48770410
Device Lot NumberTWE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1